MAUDE Adverse Event Report: ABBOTT VASCULAR SUPERA SELF-EXPANDING STENT SYSTEM; SELF EXPANDING PERIPHERAL STENT SYSTEM

ABBOTT VASCULAR SUPERA SELF-EXPANDING STENT SYSTEM; SELF EXPANDING PERIPHERAL STENT SYSTEM
Model Number S-55-060-120-P6
Medical Device Problem Codes Mechanical Jam (2983); Activation Failure (3270)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/11/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.Na.
 
Event or Problem Description
It was reported that the procedure was to treat a lesion in the superficial femoral artery (sfa) with 90% stenosis, mild calcification and no tortuosity.The vessel size was between 5-6mm in diameter and a 5.0x60mm armada 18 balloon was inflated from 8-14 atmospheres (atms) without issues.Atherectomy was used.The 5.5x60mm supera self-expanding stent system (sess) was advanced to the target lesion.The access site was the right groin.The introducer sheath was about 10-11cm to the proximal end of the stent during deployment.The deployment lock was unlocked and the thumb slide advanced to the most distal position on the handle.However, the stent only partially deployed when there was a thumbslide issue and would not deploy further.There was no portion of the stent that deployed inside the introducer.The system was removed and the stent was flowered upon removal but there were no complications.An absolute pro stent was used to complete the procedure.There was no adverse patient effect and there was no clinically significant delay in the procedure.
 
Additional Manufacturer Narrative
The device was returned for analysis.The reported mechanical jam and the reported activation failure were unable to be confirmed.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other incidents from this lot.As the reported mechanical jam and the reported activation failure were unable to be confirmed during return analysis, the investigation determined the reported difficulties appear to be related to circumstances of the procedure as it is likely that the distal sheath of the delivery system was entrapped or bent in the mildly calcified and 90% stenosed anatomy such that the ratchet was unable to properly/fully engage the stent resulting in difficulty advancing the thumbslide/ mechanical jam and the reported deployment difficulty/activation failure.There is no indication of a product quality issue with respect to manufacture, design or labeling.
 
Event or Problem Description
It was reported that the procedure was to treat a lesion in the superficial femoral artery (sfa) with 90% stenosis, mild calcification and no tortuosity.The vessel size was between 5-6mm in diameter and a 5.0x60mm armada 18 balloon was inflated from 8-14 atmospheres (atms) without issues.Atherectomy was used.The 5.5x60mm supera self-expanding stent system (sess) was advanced to the target lesion.The access site was the right groin.The introducer sheath was about 10-11cm to the proximal end of the stent during deployment.The deployment lock was unlocked and the thumb slide advanced to the most distal position on the handle.However, the stent only partially deployed when there was a thumbslide issue and would not deploy further.There was no portion of the stent that deployed inside the introducer.The system was removed and the stent was flowered upon removal but there were no complications.An absolute pro stent was used to complete the procedure.There was no adverse patient effect and there was no clinically significant delay in the procedure.Returned device analysis identified biological materials noted on the stent.There were additional biological materials noted on the ratchet ears and stem.The account confirmed there was no vessel damage.No additional information was provided.

Brand Name
SUPERA SELF-EXPANDING STENT SYSTEM
Common Device Name
SELF EXPANDING PERIPHERAL STENT SYSTEM
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 2024168
26531 ynez road
temecula CA 92591 4628
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key16843657
Report Number2024168-2023-04485
Device Sequence Number6823170
Product Code NIP
UDI-Device Identifier08717648226083
UDI-Public08717648226083
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P120020
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/01/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2024
Device Model NumberS-55-060-120-P6
Device Catalogue NumberS-55-060-120-P6
Device Lot Number2050261
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/25/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/11/2023
Supplement Date Received by Manufacturer05/11/2023
Initial Report FDA Received Date05/01/2023
Supplement Report FDA Received Date06/02/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/02/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
0.018 COMMAND GUIDE WIRE.; 6FR SHEATH.
Patient SexUnknown